Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 1, 2013, 4:44 PM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:44 PM EDT (20:44 UTC)
- Expired
- Sep 1, 2013, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS52 KMLB 012044
SVRMLB
FLC061-093-111-012130-
/O.NEW.KMLB.SV.W.0046.130901T2044Z-130901T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
444 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL INDIAN RIVER COUNTY IN FLORIDA
EAST CENTRAL OKEECHOBEE COUNTY IN FLORIDA
ST. LUCIE COUNTY IN FLORIDA
* UNTIL 530 PM EDT.
* AT 440 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF TRADITION ALONG STATE ROAD 70 WEST OF I-95. THIS
STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...SAINT LUCIE AIRPORT...FORT PIERCE SOUTH...THE FLORIDA
TURNPIKE...AND STATE ROAD 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2721 8049 2720 8056 2739 8080 2764 8054
2746 8032
TIME...MOT...LOC 2042Z 212DEG 1KT 2739 8051
$$
MOSES1 follow-up statement
763
WWUS52 KMLB 012107
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT SUN SEP 1 2013
FLC061-012114-
/O.CAN.KMLB.SV.W.0046.000000T0000Z-130901T2130Z/
INDIAN RIVER-
507 PM EDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL INDIAN RIVER
COUNTY IS CANCELLED...
LAT...LON 2721 8049 2720 8057 2739 8080 2756 8062
2756 8044 2746 8032
TIME...MOT...LOC 2104Z 017DEG 5KT 2732 8051
$$
FLC093-111-012130-
/O.CON.KMLB.SV.W.0046.000000T0000Z-130901T2130Z/
ST. LUCIE-OKEECHOBEE-
507 PM EDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL OKEECHOBEE AND ST. LUCIE COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES WEST OF PORT SAINT LUCIE...OR NEAR STATE ROAD 714
AND STATE ROAD 709...MOVING SOUTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2721 8049 2720 8057 2739 8080 2756 8062
2756 8044 2746 8032
TIME...MOT...LOC 2104Z 017DEG 5KT 2732 8051
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:55 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 1, 2:55 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT SUN SEP 1 2013 .DISCUSSION... TONIGHT...EAST/WEST COAST SEA BREEZE BOUNDARIES PROGRESSING INLAND WITH PREVAILING SOUTHWEST FLOW PUSHING THE WEST COAST BOUNDARY IN MORE QUICKLY. THIS POINTS TO STRONGEST BOUNDARY COLLISIONS OCCURRING ACROSS THE EAST HALF OF THE PENINSULA. LIKE YESTERDAY... THERE WILL BE ADDED BOUNDARY INTERACTION FROM CONVECTION OVER THE SOUTHERN PENINSULA. EXPECT SOUTHERN AREAS TO GET WORKED OVER THROUGH EARLY EVENING BUT NORTHERN AREAS MAY HAVE CONVECTION LINGER A FEW HOURS PAST SUNSET AGAIN. PLAN TO CARRY SCATTERED POPS (30-40 PERCENT) THROUGH EVENING FOR MOST OF THE AREA. MON-TUE...SURFACE HIGH PRESSURE RIDGE AXIS OVER SOUTH FLORIDA WILL ONLY NUDGE SLIGHTLY NORTHWARD AS ANOTHER FRONTAL TROUGH DROPPING INTO THE SOUTHEAST STATES WILL HALT ANY SIGNIFICANT PROGRESS UP THE PENINSULA. HENCE WE WILL STAY IN A SOUTHWEST FLOW ALBEIT BECOMING WEAKER. LOW-MID LEVEL RIDGE TO OUR SOUTH WILL KEEP STEERING WINDS OUT OF THE SOUTHWEST THOUGH. DEEP MOISTURE LOOKS INTERESTING AS THE GFS SHOWS A POCKET OF DRIER AIR PRESENTLY IN THE GULF OF MEXICO ROTATING AROUND LOW/MID LEVEL RIDGE AND SPREADING ACROSS OUR NORTHERN AREAS. THE MODEL HAS BEEN SHOWING THIS TREND SO POPS SHOULD SHOW A NORTH/SOUTH GRADIENT. WILL GO WITH A SIMILAR BREAKDOWN BOTH DAYS WITH 30 POPS NORTH HALF AND 40 SOUTH HALF. MOS IS LOWER THAN THIS ON MON AND WITH 700 MB TEMPS AROUND 9 CELSIUS...THE DAYTIME COVERAGE MAY LAG THE 30-40 PERCENT WE ARE SHOWING...BUT SOME MAY LINGER INTO THE EVENING HOURS ESPECIALLY ACROSS THE INTERIOR. WED-SAT (PREVIOUS DISCUSSION)...FRONTAL BOUNDARY PUSHES OFF OF THE EASTERN U.S. COAST... NORTH OF THE AREA...WITH HIGH PRESSURE RIDGE AXIS MOVING FARTHER NORTH OVER CENTRAL FLORIDA. LOW LEVEL FLOW BACKS TO THE S/SE AND WILL ALLOW FOR EARLIER DEVELOPMENT AND FARTHER INLAND MOVEMENT OF THE EAST COAST SEA BREEZE FROM MID TO LATE WEEK. GREATEST RAIN CHANCES AND THREAT FOR STRONGER AFT STORMS WILL SHIFT TOWARD THE INTERIOR WITH RAIN CHANCES UP TO 40 PERCENT. TEMPS WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION... EAST COAST SEA BREEZE MOVING SLOWLY INLAND FROM THE CAPE SOUTHWARD AT 18Z. THE WEST COAST SEA BREEZE DID NOT HAVE AS MUCH CONVECTION ON IT AS YESTERDAY. CONVECTION ACROSS THE SOUTHERN PENINSULA SHOULD PUSH A BOUNDARY NORTHWARD DURING THE LATE AFTERNOON. LOCAL WRF MODEL SHOWS CONVECTIVE COVERAGE INCREASING FROM THE SOUTH AS BOUNDARIES INTERACT SOUTH OF KMCO THROUGH 21Z...THEN INCREASES KMCO NORTHWARD FROM 22Z UNTIL A FEW HOURS PAST SUNSET. QUICK LOOK AT MON...NOT A LOT OF CHANGE IN THE LOW/MID LEVEL PATTERN. BUT WE KNOW THAT NO TWO DAYS ARE EVER EXACTLY THE SAME IN FLORIDA WITH RESPECT TO WHEN/WHERE CONVECTION OCCURS. THE HIGHEST MOISTURE IS INDICATED SOUTH OF KISM-KMCO-KTIX SO WOULD EXPECT GREATEST COVERAGE OF AFTERNOON STORMS THERE...HOWEVER WILL HAVE TO WATCH FOR SOME POSSIBLE DEBRIS CLOUD CONTAMINATION AS MID TO UPPER LEVEL WINDS BECOME SOUTHWEST. THIS MAY DELAY HEATING IN SOME SPOTS. && .MARINE... TONIGHT...SURFACE RIDGE AXIS ACROSS SOUTHERN PENINSULA WILL PRODUCE A SOUTH/SOUTHWEST FLOW 10 KNOTS OR LESS. NORTHERN WATERS MAY HAVE SOME 10-15 KNOT WINDS INTO THE LATE NIGHT HOURS. SOME OFFSHORE MOVING STORMS ARE EXPECTED THIS EVENING. LABOR DAY...NOT MUCH CHANGE. WINDS LOOK TO BE SOUTHWEST 10 KNOTS OR LESS EXCEPT FOR AN AFTERNOON SEA BREEZE AND AN EVENING SOUTH/SOUTHWEST INCREASE TO 10-15 KNOTS IN THE NORTHERN WATERS. OFFSHORE MOVING STORMS IN THE AFTERNOON AND EARLY EVENING LOOK POSSIBLE AGAIN. TUE-THU...WEAK SURFACE RIDGE SHOULD NUDGE NORTHWARD AND BY MID WEEK THE AXIS WILL EXTEND ACROSS CENTRAL FLORIDA. WINDS TUE LOOK LIGHT SOUTH/SOUTHWEST...THEN LIGHT SOUTH/SOUTHEAST WED AND THEN A LITTLE MORE ONSHORE AREAWIDE ON THU. THERE IS STILL A CHANCE FOR OFFSHORE MOVING STORMS TUE AFTERNOON/EVE...THEN IT LOOKS LIKE THE DAYTIME STORMS SHOULD HOLD MAINLY OVER THE PENINSULA WED-THU. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 73 93 / 30 30 20 30 MCO 74 94 74 94 / 20 30 20 30 MLB 74 91 74 92 / 30 30 20 30 VRB 73 91 74 91 / 30 30 20 30 LEE 74 94 75 95 / 20 30 20 30 SFB 75 94 75 95 / 20 30 20 30 ORL 76 94 76 94 / 20 30 20 30 FPR 72 90 72 91 / 30 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX/RADAR....MOSES
Hazardous weather outlook, Sep 1, 10:29 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1029 AM EDT SUN SEP 1 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1029 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... CONTINUING SOUTHWEST FLOW WILL ONCE AGAIN DELAY THE ONSET OF THE EAST COAST SEA BREEZE UNTIL THE EARLY TO MID AFTERNOON ESPECIALLY ALONG THE VOLUSIA COAST. THE MAIN FOCUS FOR STORMS TODAY WILL BE WITH THE DOMINANT WEST COAST SEA BREEZE THAT WILL PUSH INTO THE INTERIOR DURING THE EARLY TO MID AFTERNOON. A FEW LIGHTNING STORMS MAY DEVELOP ALONG THE TREASURE COAST AROUND MID DAY AS THE EAST COAST SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE. COVERAGE OF LIGHTNING STORMS WILL INCREASE LATE THIS AFTERNOON INTO THIS EVENING AS THE SEA BREEZES COLLIDE OVER THE EASTERN HALF PENINSULA LATE IN THE DAY. WITH THE BEST COVERAGE AFTER 4 PM STRETCHING FROM VOLUSIA COUNTY SOUTHWARD TO OSCEOLA COUNTY. A FEW OF THESE STORMS SHOULD CONTAIN FREQUENT LIGHTNING STRIKES...GUSTY DOWNBURST WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAIN. STORM MOTION WILL BE TOWARD THE NORTH- NORTHEAST AROUND 15 MPH WHICH WILL BRING A FEW STORMS TO THE COAST THIS EVENING. .RIP CURRENT IMPACT... AN EAST SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL BE POSSIBLE ALONG THE TREASURE COAST STARTING AROUND MID DAY AS THE EAST COAST SEA BREEZE INTERACTS WITH THE LAKE OKEECHOBEE BREEZE RIGHT ALONG THE INTRACOASTAL WATERWAY AND NEARSHORE ATLANTIC. THE BEST CHANCE FOR STORMS TODAY WILL BE ACROSS INLAND LAKES AND WATERWAY WITH THE SEA BREEZE COLLISION LATE THIS AFTERNOON AND EVENING NEAR THE SAINT JOHNS RIVER SOUTHWARDS TO LAKE OKEECHOBEE.A FEW STRONG STORMS MAY PRODUCE WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL. STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND 15 MPH WHICH WILL BRING A FEW STRONG STORMS ACROSS THE COAST THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON OVER THE INTERIOR. A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND STRONG DOWNBURST WINDS. BOATERS SHOULD BE AWARE THAT STORMS WILL PUSH NORTHEAST AND OFF THE ATLANTIC COAST LATE IN THE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY. THEN STORMS WILL BEGIN TO STAY OVER THE PENINSULA BY LATE WEEK. A LOW TO MODERATE RIP CURRENT RISK IS EXPECTED AT THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Sep 1, 4:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT SUN SEP 1 2013
FLZ047-053-054-058-059-064-012130-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
437 PM EDT SUN SEP 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER COUNTY...
NORTHWESTERN MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHERN OSCEOLA
COUNTY...ST. LUCIE COUNTY...
* UNTIL 530 PM EDT.
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 11 MILES WEST
OF FORT PIERCE SOUTH ALONG STATE ROAD 70. THE STORM WAS NEARLY
STATIONARY.
ADDITIONAL STRONG STORMS ARE DEVELOPING ACROSS SOUTHEASTERN OSCEOLA
COUNTY...MOVING TO THE NORTHEAST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE POSSIBLE WITH
THESE STORMS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2712 8068 2720 8080 2715 8086 2717 8090
2727 8101 2736 8104 2739 8112 2749 8121
2754 8121 2760 8114 2771 8115 2783 8122
2786 8131 2792 8132 2799 8138 2819 8102
2774 8037 2721 8017
TIME...MOT...LOC 2034Z 033DEG 1KT 2743 8053
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:00 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 90 min |
| Aug 31, 8:39 PM EDT | Special Marine Warning | MLB | 51 min | |
| Sep 1, 4:37 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Osceola, Saint Lucie | 53 min |
| Sep 1, 5:08 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 82 min |
| Sep 1, 5:11 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 64 min |
| Sep 1, 6:02 PM EDT | Special Weather Statement | MLB | Orange | 43 min |
| Sep 1, 6:53 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 52 min |
| Sep 1, 6:55 PM EDT | Special Marine Warning | MLB | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.